Alert archive / Missouri / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 2, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Feb 10, 1998, 4:23 AM CST for Cass County, Missouri. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 10, 1998, 4:23 AM CST (10:23 UTC)
- Expired
- Feb 10, 1998, 4:45 AM CST
- In force
- 22 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
County Cass County, MO
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 403 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
228
WUUS1 KMCI 101021
SVRMCI
MOC037-101100-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO
423 AM CST TUE FEB 10 1998
* SEVERE THUNDERSTORM WARNING FOR
EASTERN CASS COUNTY - WEST CENTRAL MISSOURI
* UNTIL 445 AM CDT
* SOME LOCATIONS AFFECTED
STRASBURG AT 430 AM
GARDEN CITY AT 440 AM
LONE TREE AT 428 AM
* AT 413 AM WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM 5 MILES NORTHEAST OF DREXEL AND 5 MILES SOUTHWEST OF
PLEASANT HILL MOVING NORTHEAST 20 TO 25 MPH. PEA TO MARBLE SIZE
HAIL WAS REPORTED EARLIER NEAR DREXEL AND FREEMAN.
PEOPLE IN THE PATH OF THIS STORM CAN EXPECT HAIL DIME SIZE OR LARGER
AND DANGEROUS LIGHTNING
SEVERE THUNDERSTORMS PRODUCE LARGE HAIL AND DAMAGING WINDS. FOR
YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS.
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 10, 3:55 AM CST, 28 minutes earlier.
Area forecast discussion, Feb 10, 3:55 AM CST, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 355 AM CST TUE FEB 10 1998 BUSY AM ACR CWA...TSTMS SCT OVR MUCH OF SRN TWO-THIRDS OF CWA ON WRM SIDE OF H8 BNDRY. AWIPS PROFILER DATA AT 0700 UTC CLEARLY SHWS BNDRY OVR NRN MO WITH 35 KT LO LVL JET PUNCING INTO FCST AREA. TSTMS HAVE BEEN PRODUCING HAIL DUE TO STEEPENING LAPSE RATES AS A RESULT OF MODERATE DIFFERENTIAL ADVT. WILL GO WITH OCNL TSTMS THIS AM THEN XPCT LO LVL JET TO VEER SOME THEREBY DECREASING CNVTN BY MIDDAY. WILL KEEP CHC POPS FOR R-/D-. ACR NRN TIER WILL MENTION PSBL TSTMS BUT THINK THAT MORE STRATOFORM RN SHLD BE THE RULE UP THERE TDY AND TNT WITH PRESENT H7-H5 CNVGNC OF QN. CRNT TEMPS ALREADY AT LVL OF CRNT FCST SO WILL BUMP UP A CAT IN ALL ZNS. MODELS ALL RESOLVE NXT WRN U.S. SHRT WV DIFFERENTLY WITH NGM/AVN BEING MUCH FTHR S THAN ETA. BASED ON MODEL PERFORMANCE RECENTLY WOULD LIKE TO LEAN CLOSER TO ETA WHICH IS FTHR N. WILL BACK OFF A BIT ON RN CHG TO SN ACR NRN MO. OTHERWISE MADE NO SGFNT CHGS TO REST OF FCST. .EAX... MO...NONE. KS...NONE. BODNER
Nearby
Severe Thunderstorm Warnings in Missouri, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.